She was diagnosed with it when she was 11. Along with the ADD (inattentive) she suffers from facial tics. We tried putting her on medicine but the side effects are horrific. She has had a boyfriend for two years but has cheated on him many times and lies a lot. This scares the heck out of me. At times she is anti social but when she is in her comfort zone she's very popular. There are no signs of sex, drugs or alcohol either. I am having a hard time with what is "normal" teenage behavior and what is ADD driven. I have read so much on the subject that my head spins. We had her in counseling for a year or so and he released her stating there wasn't much else he could do until she's an adult. What do you think? Thank you.
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
- Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.